MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV TORIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV TORIC
Model Number RAO210T
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that immediately following implantation into the eye, the surgeon identified that part of the lesn optic was missing.The lens was explanted and exchanged during the original surgery session without harm or injury to the patient."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The device was not returned.The rayone preloaded iol injection system risk matrix identifies the following as possible causes of "trapped/ torn lens haptic/ optic during insertion"; inadequate amount of viscoelastic; inadequate quality of viscoelastic; haptic trapped by plunger override due to fast motion; user opens closed flaps and closes again before use; plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic; user removed injector from tray prior to inserting viscoelastic, causing lens to be improperly placed in cartridge; user removed injector from tray prior to closing cartridge, resulting in cartridge not being clipped properly; optic edge trapped/ damaged on closure of cartridge, sharp edge instruments and dehydration of the lens prior to implantation.The additional information received identifies that the surgeon noticed increased resistance after he began the injection.The rayone ifu "use of rayone" section "fig 7" states "press the plunger in a slow and controlled manner.If excessive resistance is felt this could indicate a blockage; discontinue use of the product and return the product and all packaging to rayner".Continued injection of the lens at the point increased resistance was noted represents a deviation from the ifu which states injection should be discontinued.Our review of production records for the rayone emv toric rao210t batch 095281258 showed that all manufacturing and quality checks were conducted with successful results.A review of existing vigilance data confirms that this is an isolated event.No other incidents, of any type, have been reported against the rayone emv toric rao210t batch 095281258.
 
Event or Problem Description
On 5th may 2026, rayner received notification from a us healthcare facility of an event that occurred during use of a rayone emv toric rao210t.The event description provided states that when the lens was implanted into the eye a peice of lens was observed to be missing necessitating lens explantation and exchange.

Brand Name
RAYONE EMV TORIC
Common Device Name
RAYONE EMV TORIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key25253547
Report Number3012304651-2026-00152
Device Sequence Number12098538
Product Code HQL
UDI-Device Identifier05029867022722
UDI-Public05029867022722
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO210T
Device Catalogue NumberRAO210T
Device Lot Number095281258
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown